PET Scan #7

IMPRESSION:
1. Improved left axillary lymphadenopathy and hepatic metastasis, as
evidenced by decreased size and FDG uptake, with demonstration of new hepatic lesions.
2. Mixed but overall mildly progressed osseous changes.
3. Stable mildly FDG avid left breast findings.
4. New 1 cm right hilar focus of FDG activity. Recommend attention on
follow-up imaging.
5. Stable cutaneous and subcutaneous nodules consistent with patient’s
history of NF1.

The Plan:
So, overall, the results aren’t too bad.  It’s still not as good as we’d like to see (meaning significant decreases and nothing new), but it’s not bad either.  There were improvements in some of the cancerous areas of my liver.  The plan is to stop IV chemo, as its fairly toxic (as all chemo is) for the amount of improvement that has been seen.  The plan is to start a combined injection and oral therapy.  The injection is something that will prevent the cancerous cells from taking in estrogen, or at least preventing them from taking in as much estrogen.  The pill is a targeted therapy, intended to seek out PIC3CA mutations.  The biggest side effects of the pill are high blood sugar (my doctor isn’t worried about this, as I’m eating low carb), rash, and diarrhea.  If my blood sugar happens to get high it would be treated with metformin, a medication commonly used in diabetics to treat hyperglycemia (high blood sugar).  The rash can be treated/pre-treated with an anti-histamine, like Benedryl or loratadine.
I had been expecting to have one more cycle of chemo before seeing my doctor, but she called me on the 26th to discuss the plan.  This is the same plan that we were going to implement after the January office visit, so its not like it was something unplanned.  I had actually expected to be starting it after the PET scan anyway.  It hadn’t been possible to get an appointment before January.

Share:
  • Facebook
  • Twitter
  • email

2 thoughts on “PET Scan #7”

    1. Yeah. There will be a short delay on starting the medication, but only a few days. It has to do with changing insurance companies, and all the stuff that goes with that. I’m going to try to get some fasting in before taking the meds.

Leave a Reply

Your email address will not be published. Required fields are marked *